Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 20, 2010, 3:11 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 21, 2010, 7:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2010, 3:11 PM MST (22:11 UTC)
- In effect from
- Apr 21, 2010, 7:00 AM MST
- Expired
- Apr 21, 2010, 8:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WWUS75 KFGZ 202211 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 311 PM MST TUE APR 20 2010 AZZ009>011-015>017-039-210715- /O.NEW.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...SHOW LOW 311 PM MST TUE APR 20 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-040-210715- /O.NEW.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 311 PM MST TUE APR 20 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY. SPECIFICALLY...AREAS THAT MAY EXPERIENCE PARTICULARLY LOW VISIBILITIES IN BLOWING DUST INCLUDE INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN ROUTE 15 FROM LEUPP TO DILKON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
535 WWUS75 KFGZ 210529 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1029 PM MST TUE APR 20 2010 AZZ009>011-015>017-039-211330- /O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...SHOW LOW 1029 PM MST TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-040-211330- /O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 1029 PM MST TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY. SPECIFICALLY...AREAS THAT MAY EXPERIENCE PARTICULARLY LOW VISIBILITIES IN BLOWING DUST INCLUDE INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN ROUTE 15 FROM LEUPP TO DILKON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
658 WWUS75 KFGZ 211030 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST WED APR 21 2010 AZZ009>011-015>017-039-211900- /O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...SHOW LOW 330 AM MST WED APR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-040-211900- /O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 330 AM MST WED APR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. AREAS OF BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN ROUTE 15 FROM LEUPP TO DILKON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
265 WWUS75 KFGZ 211716 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 AM MST WED APR 21 2010 AZZ012-013-220130- /O.UPG.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ /O.NEW.KFGZ.HW.W.0003.100421T1716Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE 1016 AM MST WED APR 21 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG INTERSTATE 40 FROM TWIN ARROWS EAST TO THE NAVAJO AND APACHE COUNTY LINE. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN ROUTE 15 FROM LEUPP TO DILKON. VISIBILITIES OF 1/4 MILE HAVE BEEN REPORTED AND MOTORISTS ARE URGED TO USE CAUTION IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>011-015>017-039-220130- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...SHOW LOW 1016 AM MST WED APR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ014-040-220130- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON 1016 AM MST WED APR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. * WINDS: SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. AREAS OF BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW... AND INDIAN ROUTE 15 FROM LEUPP TO DILKON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
863 WWUS75 KFGZ 220030 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 530 PM MST WED APR 21 2010 AZZ012-013-220130- /O.CAN.KFGZ.HW.W.0003.000000T0000Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE 530 PM MST WED APR 21 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED ACROSS THE WARNING AREA AS A COLD FRONT CONTINUES TO PASS THROUGH THE REGION. SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH 6 TO 7 PM MST...THEN DECREASE TO 10 TO 15 MPH OVERNIGHT. BLOWING DUST THAT HAS CAUSED TRAVEL DIFFICULTIES TODAY SHOULD CONTINUE TO DIMINISH AS WINDS DECREASE AND LIGHT SHOWERS AFFECT THE AREA. $$ AZZ009-015-016-220130- /O.CAN.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 530 PM MST WED APR 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE MOGOLLON RIM AS THE COLD FRONT HAS MOVED EAST OF THE AREA. FOR THE REST OF TODAY...EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH TO DECREASE TO LESS THAN 15 MPH AFTER 8 PM MST. $$ AZZ010-011-017-039-220300- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW 530 PM MST WED APR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...THEN DECREASE AFTER A COLD FRONT PASSES. * WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. LOCALLY STRONGER GUSTS ARE LIKELY NEAR ISOLATED THUNDERSTORMS. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG PORTIONS OF INTERSTATE 40 IN EASTERN ARIZONA. AREAS OF BLOWING DUST ARE POSSIBLE ACROSS THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ014-040-220300- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON 530 PM MST WED APR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. * WINDS: SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE. * IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT IN THE ADVISORY AREA. LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
968 WWUS75 KFGZ 220250 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 750 PM MST WED APR 21 2010 AZZ010-011-017-039-220400- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW 750 PM MST WED APR 21 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE DECREASED THIS EVENING...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST. EXPECT WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH AND GUSTS TO 25 MPH THIS EVENING TO CONTINUE TO DECREASE OVERNIGHT. $$ AZZ014-040-220400- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON 750 PM MST WED APR 21 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE DECREASED THIS EVENING...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST. EXPECT WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH AND GUSTS TO 25 MPH THIS EVENING TO CONTINUE TO DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 20, 9:58 AM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 20, 9:58 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 958 AM MST TUE APR 20 2010 .SYNOPSIS...EXPECT WARM AND DRY WEATHER ACROSS NORTHERN ARIZONA TODAY BEFORE A PACIFIC STORM SYSTEM APPROACHES THE AREA TONIGHT AND WEDNESDAY. THIS STORM WILL PRODUCE STRONG WINDS ON WEDNESDAY AS THE FRONT MOVE ACROSS THE STATE...AND RAIN AND SNOW SHOWERS FROM WEDNESDAY INTO FRIDAY ALONG WITH MUCH COLDER TEMPERATURES. && .DISCUSSION...ANOTHER ROUND OF NEAR NORMAL TEMPERATURES IS EXPECTED FOR THIS AFTERNOON AS A WEAK RIDGE PASSES ACROSS THE STATE. SOUTHWESTERLY WINDS WILL ALSO TURN BREEZY TO OCCASIONALLY WINDY IN ADVANCE OF A STORM SYSTEM CENTERED ALONG THE PACIFIC COASTLINE THAT WILL USHER IN A SIGNIFICANT CHANGE TO THE WEATHER OVER THE COMING DAYS. WINDS ARE ANTICIPATED TO REMAIN BELOW ADVISORY THRESHOLDS TODAY...THOUGH GUSTS NEAR 35 TO 40 MPH WILL BE POSSIBLE FROM FLAGSTAFF NORTHWESTWARD BY THE LATE AFTERNOON AND EVENING. && .PREV DISCUSSION /230 AM MST/...A RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST WILL BRING WARM TEMPS AND DRY WEATHER TO AZ TODAY BEFORE A STRONG PACIFIC STORM SYSTEM BRINGS SIGNIFICANT CHANGES FOR THE SECOND HALF OF THE WEEK. WINDS WILL BE INCREASING TODAY AHEAD OF THIS SYSTEM...BECOMING STRONG AND GUSTY ON WEDNESDAY AS THE FRONT MOVES ACROSS THE STATE. THIS STORM SYSTEM WILL BRING VERY COLD AIR ALOFT ACROSS THE AREA AND MODEL DATA SHOWS A STRONG BAROCLINIC ZONE AND FRONTOGENETIC REGION TRAVERSING THE STATE ON WEDNESDAY. THIS FRONTAL ZONE WILL BE MORE THAN SUFFICIENT TO GENERATE STRONG MESOSCALE FORCING ALLOWING A BAND OF RAIN AND SNOW SHOWERS...AND POSSIBLY A FEW THUNDERSTORMS...TO DEVELOP ALONG THE FRONT. EXPECT THE BEST CHANCES OF PCPN TO OCCUR WITH THE FRONTAL SYSTEM. CURRENT FCST DATA SHOWS THE FRONT IN WESTERN AZ AT SUNRISE WEDNESDAY MORNING...THE CENTRAL PORTIONS OF THE STATE BY LATE AFTERNOON...FINALLY MOVING INTO THE EASTERN BORDER AREA BY LATE EVENING. THE UPPER LEVEL LOW WILL MOVE VERY SLOWLY AND REMAIN OVER THE SOUTHWEST THROUGH LATE FRIDAY AND FINALLY EJECT NORTHEASTWARD EARLY SATURDAY. EXPECT SHOWERS TO CONTINUE EACH DAY UNTIL THIS SYSTEM FINALLY MOVES AWAY BY THE WEEKEND. SNOW LEVELS WILL START OUT ABOVE 9000 FEET EARLY WEDNESDAY FALLING TO 6000 FEET IN THE WEST AND 8500 FEET IN THE EAST BY WEDNESDAY EVENING. SNOW LEVELS WILL CONTINUE TO DROP ON THURSDAY TO 5500 FEET IN THE WEST AND 6500 FEET IN THE EAST. EXPECT RAINFALL AMOUNTS OF UP TO 1/4 INCH IN THE LOWER ELEVATIONS AND WATER EQUIVALENT OF 1/2 TO 3/4 INCHES OVER THE HIGHER TERRAIN. SNOWFALL ACCUMULATIONS OF 2 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE MAINLY ABOVE 7000 FEET. A COOL NORTHWEST FLOW DEVELOPS OVER THE REGION BY SUNDAY GIVING WAY TO A RIDGE BY EARLY NEXT WEEK WITH DRY WEATHER AND SEASONABLE TEMPS. ANOTHER PACIFIC STORM SYSTEM WILL APPROACH THE AREA BY MIDWEEK BRINGING ANOTHER ROUND OF STRONG WINDS AND SHOWERS TO NRN AZ. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED THROUGH 06Z WEDNESDAY. BREEZY SOUTHWEST SURFACE WINDS AROUND 15-25 KTS WILL DEVELOP BY 18Z TODAY. AFTER 06Z WEDNESDAY...INCREASING CHANCES FOR PRECIPITATION WILL DEVELOP WITH SCT MVFR CIGS ACROSS WESTERN ARIZONA AS A COLD FRONT MOVES IN FROM THE WEST. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HUMIDITY LEVELS WILL INCREASE TODAY AHEAD A STRONG LOW PRESSURE SYSTEM OFF THE WEST COAST. THE LOW WILL BEGIN TO MOVE INTO ARIZONA ON WEDNESDAY WITH MOUNTAIN SNOW AND VALLEY RAIN WITH SOUTHWEST WINDS AROUND 15 TO 25 MPH AND HIGHER GUSTS FROM 30 TO 40 MPH. MIN HUMIDITY LEVELS ON WEDNESDAY WILL REMAIN ABOVE 20 PERCENT. THURSDAY THROUGH SATURDAY...THE PACIFIC STORM WILL CONTINUE TO PRODUCE RAIN AND SNOW SHOWERS ON THURSDAY BEFORE EXITING THE REGION LATE FRIDAY. STORM TOTAL LIQUID EQUIVALENT...RAIN AND MELTED SNOW...AMOUNTS ARE FORECAST TO RANGE FROM 0.30 TO 0.60 INCHES. EXPECT MUCH COLDER TEMPERATURES ON THURSDAY AND FRIDAY WITH WARMER AND DRIER CONDITIONS FORECAST FOR SATURDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...................KD/DB AVIATION/FIRE WEATHER....BOHLIN VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 20, 6:00 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST TUE APR 20 2010 AZZ004>018-037>040-211300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST TUE APR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE STATE ON WEDNESDAY. AHEAD OF THE COLD FRONT...SOUTHWEST WINDS WILL INCREASE BECOMING 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA ON WEDNESDAY. RAIN AND SNOW SHOWERS WILL ACCOMPANY THE COLD FRONT AS IT MOVES ACROSS THE STATE WITH SHOWERS CONTINUING ON THURSDAY AND FRIDAY. TEMPERATURES WILL BE 15 TO 20 DEGREES BELOW NORMAL AND SNOW LEVELS WILL FALL BELOW 6000 FEET WITH ACCUMULATING SNOW LIKELY ABOVE 7000 FEET.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.